MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 45MM; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 45MM; NAIL, FIXATION, BONE
Model Number 212.119
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a patient fell resulting in a displaced right proximal humerus fracture.On (b)(6) 2009, the patient underwent an open treatment of right proximal humerus fracture with tuberosity repair.Plate and screws were implanted.After the procedure, the patient experienced a reaction at the surgical site for five (5) years.The patient wants the devices removed.At this point no revision procedure has been reported.Concomitant devices: 3.5mm lcp® proximal humerus plate-standard 5h shaft/114mm (part 241.903, lot unknown, quantity 1); 3.5mm locking screw slf-tpng w/stardrive(tm) recess 45mm (part 212.119, lot unknown, quantity 2); 3.5mm locking screw slf-tpng w/stardrive(tm) recess 30mm (part 212.111, lot unknown, quantity 1); 3.5mm locking screw slf-tpng w/stardrive(tm) recess 40mm (part 212.117, lot unknown, quantity 1); 3.5mm cortex screw self-tapping 26mm (part 204.826, lot unknown, quantity 3); 3.5mm cortex screw self-tapping 24mm (part 204.824, lot unknown, quantity 1); 3.5mm locking screw slf-tpng with stardrive recess 35mm (part 212.114, lot unknown, quantity 1).This report is for an lcp screw.This is report 3 of 10 for (b)(4).An additional device is captured on related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on an unknown date, a patient fell resulting in a displaced right proximal humerus fracture.On (b)(6) 2009, the patient underwent an open treatment of right proximal humerus fracture with tuberosity repair.Plate and screws were implanted.After the procedure, the patient was experiencing unknown symptoms and was dealing with this for 5 years.The patient wanted the plate and screws to be removed.On (b)(6) 2015, the patient had a check-up due to skin lesion that was located on her right upper arm that was swollen, painful, and enlarging, moderate in severity and has been present for two weeks.This lesion has not been treated in the past.On (b)(6) 2015, the patient who is following up for abscess on the right arm.She was treated with i&d simple or single and labs were ordered.On (b)(6) 2016, the patient underwent an elliptical surgical excision with complex layered closure due to scar revision on the right upper arm.The following repair was indicated to close the resulting wound, reduce anatomic distortion and scarring, and minimize skin tension that could lead to wound infection or dehiscence.On (b)(6) 2019, the scar is growing and itchy and moderate in severity.She has had this scar for years.On (b)(6) 2019, the patient who is following up for keloid on the right upper arm.She was seen on (b)(6) 2019, at which time 1 lesion was injected w/ intralesional kenalog in bacteriostatic water (2.5mg/ml, 1ccs) and she was prescribed bryhali 0.01% lotion.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: the received pictures were reviewed.There is a reaction, a red spot, at the humerus visible.On the picture it seems to be the left humerus, but it is not clear if the picture is may be mirror inverted as according to the operation report the right humerus was fractured.Only based on this picture is cannot be defined if this reaction is related to the implants, therefore n/a was selected in the confirmed field.Product was not returned and on the pictures with the part numbers are no lot numbers listed, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 45MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9861847
Report Number2939274-2020-01427
Device Sequence Number2611011
Product Code JDS
UDI-Device Identifier10886982151933
UDI-Public(01)10886982151933
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K072095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number212.119
Device Catalogue Number212.119
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/22/2020
04/20/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/14/2020
04/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM CORTEX SCREW SELF-TAPPING 24MM; 3.5MM CORTEX SCREW SELF-TAPPING 26MM; 3.5MM LCP® PROXIMAL HUMERUS PLATE; 3.5MM LOCKING SCREW 30MM; 3.5MM LOCKING SCREW 35MM; 3.5MM LOCKING SCREW 40MM; 3.5MM LOCKING SCREW 45MM
Outcome Attributed to Adverse Event Required Intervention;